Hail, Stone
- When
- August 1, 4:00 PM CST to 4:02 PM CST
- Where
- Stone County, Wiggins
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.850, -89.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 1, 12:31 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 127 PM CDT FRI AUG 1 2003 SHORT TERM...NORTHWEST FLOW CONTINUES TO BE FAIRLY STRONG WITH UPPER TROUGH ANCHORED OVER THE WESTERN OHIO RIVER VALLEY. PRECIPITATION COVERAGE REMAINS THE MAIN FORECAST PROBLEM AS SHORTWAVES TRAVEL THROUGH THE TROUGH BASE. 850 MB ANALYSIS SHOWS GENERALLY MOIST AIR ALONG AN UPPER FRONT WHICH IS FORMED IN THE DEFORMATION FIELD SOUTHWEST OF THE SOUTHWESTERLY JET MAXIMUM. LONG TERM...BOTH THE GFS AND ETA A LITTLE HIGHER ON PW THAN BEFORE. MID/UPPER LEVEL AIR PREVIOUSLY FORECAST TO INVADE THE NORTHWEST FORECAST AREA THROUGH TODAY HAS MADE A PUSH BUT NOT AS SOLID AS ANTICIPATED. WILL LEAVE CHANCE POPS THROUGH THE WEEKEND AS LONG WAVE TROUGH RESIDES OVER EASTERN CONUS. GFS SHOWS STRONG VORTLOBES SIGNATURES SUNDAY AND TUESDAY THAT IF REALIZED WOULD BRING LIKELY POPS. HOWEVER...EVENTS THIS SMALL ARE NOT WELL RESOLVED IN SUBSEQUENT MODEL RUNS SO WILL NOT INCREASE CHANCES. NO SIGNIFICANT CHANGES TO TEMPERATURES EITHER. KEEPING WITH PREVIOUS FORECAST VERY CLOSE TO LATEST GUIDANCE NUMBERS WITH PERSISTENCE IN THE OUTER REACHES. REASONING IS THAT MODEL ENSEMBLE PLOTS SHOW A SMALL VARIANCE AND VERY MARKED DIURNAL SIGNAL. .MARINE...LIGHT TO OCCASIONALLY MODERATE SOUTHWEST WIND PERSISTING THROUGH THE PERIOD...WITH SEAS AROUND 2 FEET. SCATTERED TO NUMEROUS CONVECTIVE COVERAGE OVER THE MARINE ZONES WITH ISOLATED HIGHER WINDS AND WAVES. .FIRE...NO CONCERNS. .PRELIMINARY TEMPS / POPS... MOBILE 74 89 75 90 / 40 50 20 50 PENSACOLA 76 88 76 90 / 30 50 20 50 DESTIN 79 87 78 87 / 30 50 20 50 EVERGREEN 70 88 71 90 / 40 50 20 50 WAYNESBORO 72 91 74 91 / 10 50 20 50 CAMDEN 71 89 72 90 / 10 50 20 50 .MOB... AL...NONE. FL...NONE. MS...NONE. 99/
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE THROUGH THE DAY AS A WARM AND MOIST AIRMASS BECOMES MORE UNSTABLE. ALONG AREA BEACHES...MORNING ACTIVITY LOOKS TO BE SCATTERED WITH BETTER COVERAGES EXTENDING OUT INTO THE OPEN GULF. THERE IS THE POTENTIAL FOR WATERSPOUTS NEAR THE COAST THIS MORNING. DURING THE DAY...AT TIME OF MAXIMUM HEATING BETWEEN NOON AND 600 PM...STRONGER STORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH AND HEAVY RAIN. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) THE THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...MOSTLY FROM THE LATE MORNING INTO THE EARLY EVENINGS. WHILE SOME OF THE STORMS MAY HAVE THE POTENTIAL OF BECOMING STRONG...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
ALZ056-059-060-FLZ001>006-011915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT FRI AUG 1 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA... COVINGTON...CONECUH...OKALOOSA AND SANTA ROSA COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES NORTHWEST OF FALCO TO 2 MILES SOUTHEAST OF HOLT...MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... FORT WALTON BEACH...SHALIMAR...RIVER FALLS...LAUREL HILL... ANDALUSIA...DESTIN...RED OAK AND LIBERTYVILLE THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
ALZ062-064-012015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT FRI AUG 1 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY... AT 237 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF LOXLEY...MOVING SOUTHEAST AT 6 MPH. THE STRONGEST PART OF THE THUNDERSTORM WILL AFFECT AREAS AROUND LOXLEY...ROBERTSDALE...AND SUMMERDALE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...40 MPH WINDS ASSOCIATED WITH THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES COULD RESULT IN SOME POWER OUTAGES. PEOPLE IN OUTDOOR ACTIVITIES SHOULD MOVE INDOORS...AND AVOID USING CORDED TELEPHONES AND OTHER ELECTRICAL APPLIANCES.
ALZ061>064-MSZ075-076-078-079-012145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT FRI AUG 1 2003 ...STRONG THUNDERSTORMS OCCURRING OVER GEORGE...STONE...PERRY... GREENE...BALDWIN AND MOBILE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF LEAKESVILLE TO 3 MILES SOUTHWEST OF NEELY...MOVING EAST AT 10 TO 15 MPH. ANOTHER CLUSTER OF STRONG STORMS WERE LOCATED OVER BALDWIN COUNTY JUST EAST AND SOUTH OF BAY MINETTE. THESE STORMS WILL AFFECT AREAS IN AND AROUND...BEXLEY...BASIN... VERNAL...LUCEDALE AND LEAKESVILLE AND BAY MINETTE THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 45 MPH...SMALL HAIL...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. THESE STORMS ARE ALSO PRODUCING FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...WHICH COULD RESULT IN SOME POWER OUTAGES. PEOPLE IN OUTDOOR ACTIVITIES SHOULD MOVE INDOORS...AND AVOID USING CORDED TELEPHONES AND OTHER ELECTRICAL APPLIANCES.
The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369465.